Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 135, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 28, 2020, 3:26 PM EDT for Cuyahoga County, Lorain County, Medina County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2020, 3:26 PM EDT (19:26 UTC)
- Expired
- Aug 28, 2020, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cuyahoga County, OH, Lorain County, OH, Medina County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.9
The text
As transmitted.
046
WUUS51 KCLE 281926
SVRCLE
OHC035-093-103-282030-
/O.NEW.KCLE.SV.W.0135.200828T1926Z-200828T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
326 PM EDT Fri Aug 28 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Cuyahoga County in northeastern Ohio...
Northern Medina County in northeastern Ohio...
Central Lorain County in north central Ohio...
* Until 430 PM EDT.
* At 326 PM EDT, a severe thunderstorm was located near Grafton, or 7
miles northwest of Medina, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Cleveland, Elyria, Medina, Parma, Lakewood, Euclid, Cleveland
Heights, Strongsville, Brunswick, Westlake, North Royalton, North
Ridgeville, Solon, Warrensville Heights, Grafton, Highland Hills,
North Olmsted, Garfield Heights, Shaker Heights and Maple Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4157 8149 4156 8139 4145 8139 4135 8156
4135 8159 4128 8157 4128 8168 4126 8169
4107 8197 4124 8223 4153 8189 4154 8175
4164 8149
TIME...MOT...LOC 1926Z 223DEG 31KT 4120 8199
HAIL...1.00IN
WIND...60MPH
$$
Kahn4 follow-up statements
713
WWUS51 KCLE 281941
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
341 PM EDT Fri Aug 28 2020
OHC035-093-103-282030-
/O.CON.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Cuyahoga OH-Medina OH-Lorain OH-
341 PM EDT Fri Aug 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CUYAHOGA...NORTHEASTERN MEDINA AND NORTHEASTERN LORAIN
COUNTIES...
At 341 PM EDT, a severe thunderstorm was located over Strongsville,
or 11 miles north of Medina, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Cleveland, Elyria, Medina, Parma, Lakewood, Euclid, Cleveland
Heights, Strongsville, Brunswick, Westlake, North Royalton, North
Ridgeville, Solon, Warrensville Heights, Grafton, Highland Hills,
North Olmsted, Garfield Heights, Shaker Heights and Maple Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
4135 8156 4135 8159 4128 8157 4128 8168
4116 8183 4115 8185 4123 8199 4124 8223
4153 8189 4154 8175
TIME...MOT...LOC 1941Z 223DEG 31KT 4130 8187
HAIL...1.00IN
WIND...60MPH
$$
Kahn844
WWUS51 KCLE 281956
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
356 PM EDT Fri Aug 28 2020
OHC103-282005-
/O.CAN.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Medina OH-
356 PM EDT Fri Aug 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEDINA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
4135 8156 4135 8159 4128 8157 4128 8194
4132 8213 4153 8189 4154 8175
TIME...MOT...LOC 1955Z 223DEG 31KT 4139 8175
$$
OHC035-093-282030-
/O.CON.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Cuyahoga OH-Lorain OH-
356 PM EDT Fri Aug 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CUYAHOGA AND NORTHEASTERN LORAIN COUNTIES...
At 355 PM EDT, a severe thunderstorm was located over Parma, or 8
miles south of Cleveland, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cleveland, Elyria, Parma, Lakewood, Euclid, Cleveland Heights,
Strongsville, Westlake, North Royalton, North Ridgeville, Solon,
Warrensville Heights, Grafton, Highland Hills, North Olmsted,
Garfield Heights, Shaker Heights, Maple Heights, South Euclid and
Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
4135 8156 4135 8159 4128 8157 4128 8194
4132 8213 4153 8189 4154 8175
TIME...MOT...LOC 1955Z 223DEG 31KT 4139 8175
HAIL...0.75IN
WIND...60MPH
$$
Kahn842
WWUS51 KCLE 282010
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
410 PM EDT Fri Aug 28 2020
OHC035-093-282030-
/O.CON.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Cuyahoga OH-Lorain OH-
410 PM EDT Fri Aug 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CUYAHOGA AND NORTHEASTERN LORAIN COUNTIES...
At 410 PM EDT, a severe thunderstorm was located near Cleveland
Heights, or near Cleveland, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Cleveland, Elyria, Parma, Lakewood, Euclid, Cleveland Heights,
Westlake, North Royalton, North Ridgeville, Solon, Warrensville
Heights, Highland Hills, North Olmsted, Garfield Heights, Shaker
Heights, Maple Heights, South Euclid, Avon, Parma Heights and Rocky
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
4135 8156 4135 8209 4153 8189 4154 8175
TIME...MOT...LOC 2010Z 223DEG 31KT 4149 8163
HAIL...<.75IN
WIND...60MPH
$$
Kahn482
WWUS51 KCLE 282021
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
421 PM EDT Fri Aug 28 2020
OHC035-093-282030-
/O.EXP.KCLE.SV.W.0135.000000T0000Z-200828T2030Z/
Cuyahoga OH-Lorain OH-
421 PM EDT Fri Aug 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA AND NORTHEASTERN
LORAIN COUNTIES WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4164 8149 4157 8149 4156 8139 4145 8139
4135 8156 4135 8209 4153 8189 4154 8175
TIME...MOT...LOC 2020Z 223DEG 31KT 4154 8156
$$
ClarkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:46 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 28, 1:46 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 146 PM EDT Fri Aug 28 2020 .SYNOPSIS... A stationary front just north of the forecast area will lift north today and tonight as the remnants of Laura move east through the Ohio valley. Low pressure moving east through the Great Lake late tonight and Saturday will force a cold front southeast across the region. High pressure will build across the region late Saturday through Sunday. && .NEAR TERM /THROUGH SATURDAY/... A few updates to address the ongoing convection across Lake Erie into NE OH and NW PA, otherwise the rest of the day looks on track with the current forecast. Original discussion... A rather uncertain near term forecast with regards to thunderstorm potential today and tonight. A quasi-zonal flow regime will persist today and tonight across the region, with a surface stationary front just north of Lake Erie. The first round of convection upstream in lower MI into western Lake Erie this morning, on the nose of a modest but strengthening low level jet, may sneak down into the forecast area later this morning, although the steering flow continues to back a bit more westerly, suggesting that most of the activity remains north of the area. After this morning, thunderstorm potential increases from the southwest across the area as the remnants of Laura sneak northeast into the Ohio valley, with modestly increasing low/mid level flow and increasing moisture. While the area remains in between some of the larger scale forcing mechanisms, increasing upper level diffluence, along with mid level energy ejecting northeast across the area, should be enough to promote scattered to fairly widespread convection throughout the day. Thermodynamically, modest destabilization will continue through the morning into the afternoon, with steep low level lapse rates developing. As of right now, the area remains in a slight risk in the Day 1 SPC outlook. Mid level lapse rates aren't all that impressive, with a more long/skinny CAPE profiles suggesting only modest UVM. This, combined with meager deep layer bulk shear, may limit the overall organization and coverage of severe potential, with loosely organized multicell clusters and a downburst risk being the main threat. Even downburst potential may decrease as the deeper saturation of the column feeds into the local area this afternoon into the evening hours. A deeper, saturated profile would suggest more of a heavy rainfall/flash flooding threat, with models depicting slightly different evolutions through the day. Given the disparity in the model solutions, have went with a similar forecast trend to the previous iteration, capping pops in the likely range this afternoon into this evening. Expecting a bit of a lull in precip coverage this evening into the overnight hours before a digging upper wave and phasing surface lows track east across the Great Lakes forcing a cold front towards the area. Convection is expected to develop and organize along/ahead of the front near Lake Michigan later this evening, moving into the area in a weakening state by Saturday morning. This front will cross the area early Saturday with the remnants of Laura ejecting east out of the Ohio valley, providing shower potential, especially for the southeast half of the area, Saturday morning and early afternoon. Drying conditions expected through the remainder of Saturday from west to east. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... High pressure will quickly build into the region on Saturday night, which will foster cooler and drier weather through Monday afternoon. Highs on Sunday will be in the low to mid 70s, but temps will warm back into the mid to upper 70s on Monday. A warm front will approach the area from the southeast on Monday night, which will usher increasing shower and thunderstorm chances into the forecast area. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The long term forecast period appears somewhat unsettled for the middle of next week. Large upper troughing over central North America will allow for shortwaves to enter the region from the southwest with various timing for precipitation. A more robust shortwave appears to be on Wednesday night when this feature would support a warm front through the area. An even strong wave of energy approaches from the southwest on Thursday and will help a cold front across the area. Left PoPs as chance through the period, as there is still some timing issues to be addressed and left generally near normal around 80 degrees. && .AVIATION /18Z Friday THROUGH Wednesday/... Converging areas of rainfall from the northern line and development over southern Ohio lifting into the forecast area. Will see on and off TSRA at TAF sites with heavy rain through evening. Storms will taper off after dark, but an approaching cold front will bring a chance for showers and isol TSRA towards daybreak. Look for lowering ceilings as the cooler air filters in wth BKN/OVC025 ceilings expected to start the day on Saturday. Light rain possible for the morning. Winds will shift to the northwest. Outlook...Non-VFR possible with showers and thunderstorms into Saturday. && .MARINE... Occasional showers and thunderstorms are likely along a nearly stationary front across the lower Great Lakes this morning. Low pressure currently over the northern Plains will enter the Great Lakes region tonight, which will push a cold front across the lake on Saturday. Additional showers and thunderstorms will be likely ahead of the front tonight into Saturday and locally higher waves and winds will be possible within any thunderstorm activity. Southwest flow will increase this evening into Saturday before becoming northwest behind the cold front on Saturday afternoon. A Small Craft Advisory may be needed at some point on Saturday. High pressure will develop across the region Sunday into Monday with winds becoming lighter. Low pressure will move into the Great Lakes Monday night into Tuesday, lifting a warm front near the lake on Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Maines LONG TERM...Sefcovic AVIATION...Jamison MARINE...Maines
Hazardous weather outlook, Aug 28, 6:14 AM EDT, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 614 AM EDT Fri Aug 28 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-291015- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 614 AM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will increase in coverage across the area today. Some of the storms this afternoon into this evening may be strong to severe, with damaging winds and heavy rainfall the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 28, 1:00 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
100 PM EDT Fri Aug 28 2020
OHZ029-036-037-047-281800-
Marion-Richland-Morrow-Knox-
100 PM EDT Fri Aug 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
RICHLAND...MARION...MORROW AND KNOX COUNTIES...
At 100 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Richwood to near Johnstown. Movement
was northeast at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
Cardington, Bellville, Centerburg, Prospect, Danville, La Rue,
Morral, Waldo, Chesterville, Sparta, Waterford, Caledonia, New
Bloomington and Edison.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4042 8294 4044 8325
4051 8325 4051 8342 4069 8342 4071 8273
4047 8218 4024 8220
TIME...MOT...LOC 1700Z 221DEG 35KT 4036 8326 4009 8269
KahnSpecial weather statement, Aug 28, 1:55 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
155 PM EDT Fri Aug 28 2020
OHZ017-027>030-036-281900-
Crawford-Wyandot-Marion-Richland-Hancock-Ashland-
155 PM EDT Fri Aug 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
NORTHERN MARION...NORTHERN ASHLAND...WYANDOT...CRAWFORD AND
SOUTHEASTERN HANCOCK COUNTIES...
At 155 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Forest to Chesterville. Movement was
northeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Mansfield, Ashland, Bucyrus, Upper Sandusky, Galion, Shelby, Ontario,
Crestline, Plymouth, Forest, New Washington, Sycamore, Savannah,
Morral, Vanlue, Polk, Chatfield, Marseilles, Carey and Benton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4104 8342 4099 8342 4099 8212 4071 8264
4071 8285 4070 8286 4068 8342 4070 8344
4071 8349 4082 8350 4082 8363
TIME...MOT...LOC 1755Z 223DEG 20KT 4078 8356 4049 8267
KahnSpecial weather statement, Aug 28, 2:00 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
200 PM EDT Fri Aug 28 2020
OHZ038-281900-
Holmes-
200 PM EDT Fri Aug 28 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES COUNTY...
At 200 PM EDT, a strong thunderstorm was located 12 miles north of
Frazeysburg, or 12 miles west of Coshocton, moving northeast at 35
mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Millersburg, Berlin, Walnut Creek, Sugarcreek, Killbuck, Winesburg,
Farmerstown, Baltic, Mount Hope and Charm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4046 8219 4047 8218 4067 8167 4067 8165
4064 8165 4063 8167 4054 8166 4044 8167
TIME...MOT...LOC 1800Z 228DEG 29KT 4030 8210
KahnLocal storm report, Aug 28, 2:03 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
203 PM EDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST CARDINGTON 40.50N 82.89W
08/28/2020 E60 MPH MORROW OH PUBLIC
&&Special weather statement, Aug 28, 2:42 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
242 PM EDT Fri Aug 28 2020
OHZ008-017>019-027-028-281945-
Crawford-Seneca-Wyandot-Huron-Hancock-Sandusky-
242 PM EDT Fri Aug 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HURON...
SENECA...SOUTHEASTERN SANDUSKY...NORTHEASTERN WYANDOT...NORTHERN
CRAWFORD AND NORTHEASTERN HANCOCK COUNTIES...
At 242 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Findlay to near New Riegel to near New
Washington. Movement was northeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Findlay, Tiffin, Norwalk, Fremont, Fostoria, Bellevue, Clyde,
Willard, Green Springs, Milan, New Washington, Bloomville, Sycamore,
Arcadia, Vanlue, New Riegel, Chatfield, Ballville, Carey and
Monroeville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4103 8377 4117 8353 4117 8342 4123 8342
4139 8313 4135 8284 4129 8284 4128 8244
4100 8283 4100 8270 4088 8298
TIME...MOT...LOC 1842Z 237DEG 23KT 4106 8362 4104 8322 4090 8289
KahnSpecial weather statement, Aug 28, 3:10 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
310 PM EDT Fri Aug 28 2020
OHZ010-011-013-019>023-031>033-282015-
Summit-Geauga-Huron-Portage-Stark-Mahoning-Medina-Trumbull-Lorain-
Cuyahoga-Wayne-
310 PM EDT Fri Aug 28 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...EAST CENTRAL
HURON...PORTAGE...MAHONING...GEAUGA...CUYAHOGA...MEDINA...STARK...
SUMMIT...NORTHEASTERN WAYNE AND LORAIN COUNTIES...
At 310 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wakeman to near Doylestown to near
Waynesburg. Movement was northeast at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cleveland, Akron, Canton, Youngstown, Elyria, Warren, Medina, Salem,
Ravenna, Columbiana, Parma, Lakewood, Cuyahoga Falls, Euclid,
Cleveland Heights, Strongsville, Boardman, Brunswick, Westlake and
Massillon.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4095 8173 4115 8253 4151 8197 4148 8189
4150 8171 4162 8151 4157 8148 4157 8134
4144 8083 4120 8052 4090 8052 4090 8082
4093 8084 4093 8089 4090 8090 4090 8108
4073 8109 4072 8124 4065 8124 4065 8134
TIME...MOT...LOC 1910Z 233DEG 39KT 4118 8236 4099 8166 4064 8121
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:41 PM EDT | Special Weather Statement | CLE | Trumbull | 49 min |
| Aug 28, 5:29 AM EDT | Special Marine Warning | CLE | 61 min | |
| Aug 28, 6:29 AM EDT | Special Marine Warning | CLE | 77 min | |
| Aug 28, 7:00 AM EDT | Special Marine Warning | CLE | 46 min | |
| Aug 28, 7:34 AM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga | 41 min |
| Aug 28, 8:12 AM EDT | Special Weather Statement | CLE | Geauga, Trumbull | 63 min |
| Aug 28, 8:25 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Lake | 4 hr |
| Aug 28, 9:02 AM EDT | Special Weather Statement | CLE | Cuyahoga | 43 min |
| Aug 28, 9:40 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga | 3 hr |
| Aug 28, 9:48 AM EDT | Special Weather Statement | CLE | Portage, Trumbull | 57 min |
| Aug 28, 10:22 AM EDT | Areal Flood Advisory | CLE | Portage, Summit, Trumbull | 3 hr |
| Aug 28, 10:49 AM EDT | Flash Flood Warning | CLE | Cuyahoga, Summit | 4 hr |
| Aug 28, 11:08 AM EDT | Special Weather Statement | CLE | Mahoning | 67 min |
| Aug 28, 11:29 AM EDT | Special Weather Statement | CLE | Stark | 46 min |
| Aug 28, 11:34 AM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 56 min |
| Aug 28, 11:43 AM EDT | Special Weather Statement | CLE | Medina | 47 min |
| Aug 28, 11:48 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit, Wayne | 40 min |
| Aug 28, 11:52 AM EDT | Special Weather Statement | CLE | Knox | 38 min |
| Aug 28, 11:57 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 40 min |
| Aug 28, 12:13 PM EDT | Special Weather Statement | CLE | Medina | 47 min |
| Aug 28, 12:35 PM EDT | Special Weather Statement | CLE | Summit | 40 min |
| Aug 28, 12:48 PM EDT | Special Weather Statement | CLE | Stark | 42 min |
| Aug 28, 12:55 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 4 hr |
| Aug 28, 1:00 PM EDT | Special Weather Statement | CLE | Lorain | 45 min |
| Aug 28, 1:22 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow | 53 min |
| Aug 28, 1:51 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 54 min |
| Aug 28, 1:55 PM EDT | Special Weather Statement | CLE | Crawford, Richland, Wyandot | 65 min |
| Aug 28, 2:00 PM EDT | Special Weather Statement | CLE | Holmes | 60 min |
| Aug 28, 2:03 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Richland | 57 min |
| Aug 28, 2:11 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 43 min |
| Aug 28, 2:16 PM EDT | Special Marine Warning | CLE | 89 min | |
| Aug 28, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina, Wayne | 39 min |
| Aug 28, 2:42 PM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 63 min |
| Aug 28, 2:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 28, 3:10 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Mahoning, Medina, Portage, Stark and 2 more | 65 min |
| Aug 28, 3:30 PM EDT | Areal Flood Advisory | CLE | Hancock, Seneca, Wood, Wyandot | 8 hr |
| Aug 28, 3:31 PM EDT | Special Weather Statement | CLE | Erie, Lorain | 59 min |
| Aug 28, 3:39 PM EDT | Special Marine Warning | CLE | 96 min | |
| Aug 28, 3:55 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 6 hr |
| Aug 28, 3:59 PM EDT | Special Weather Statement | CLE | Marion | 31 min |
| Aug 28, 4:10 PM EDT | Special Marine Warning | CLE | 95 min | |
| Aug 28, 4:35 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 7 hr |
| Aug 28, 5:25 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 35 min |
| Aug 28, 5:56 PM EDT | Special Marine Warning | CLE | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.